Alert archive / Washington / River Flood Warnings in 2008
River Flood Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 20, 2008, 12:00 PM PDT for Okanogan County, Washington. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 12:00 PM PDT (19:00 UTC)
- Expired
- May 20, 2008, 9:08 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Okanogan River near Tonasket (TONW1). The gauge peaked at 15.01 ft at May 21, 2008, 9:00 PM PDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12445000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS86 KOTX 201907 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1207 PM PDT TUE MAY 20 2008 ...FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER AT TONASKET... THE FLOOD WARNING WAS INADVERTENTLY CANCELLED FOR THE OKANOGAN RIVER AT TONASKET. THE RIVER LEVEL CONTINUES TO RISE AND IS EXPECTED TO PEAK ON WEDNESDAY MORNING AND CONTINUE RUNNING HIGH THROUGH THE DAY ON WEDNESDAY. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX WAC047-210707- /O.NEW.KOTX.FL.W.0015.080520T1900Z-080523T0000Z/ /TONW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1207 PM PDT TUE MAY 20 2008 THE FLOOD WARNING IS CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * UNTIL WEDNESDAY MORNING * AT 10:00 AM TUESDAY THE STAGE WAS 14.2 FEET * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS FORECAST TO REACH 14.5 FEET EARLY WEDNESDAY MORNING...WHICH IS WITHIN A HALF FOOT OF FLOOD STAGE. THE RIVER WILL BEGIN TO RECEDE ON WEDNESDAY AFTERNOON AND EVENING. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
3 follow-up statements
000 WGUS86 KOTX 201923 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1223 PM PDT TUE MAY 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES COEUR DALENE LAKE AT COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY MANY RIVERS IN THE INLAND NORTHWEST CONTINUE TO RUN HIGH AFTER A STRETCH OF VERY WARM WEATHER OVER THE WEEKEND. MUCH COOLER TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE WEEK...BUT SOME RIVERS LIKE THE SPOKANE RIVER...ST JOE RIVER...AND LAKE COEUR DALENE WILL CONTINUE TO BE ABOVE FLOOD STAGE THROUGH LATE THIS MONTH. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC009-079-210723- /O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/ /SJMI1.2.SM.080517T1733Z.080522T1200Z.000000T0000Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 36.5 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.4 FEET BY THURSDAY MORNING. THE RIVER WILL BEGIN TO RECEDE ON THURSDAY NIGHT... BUT THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH EARLY JUNE. THE ST JOE RIVER AT ST MARIES WILL BE VERY SLOW TO RECEDE SINCE THE WATER FROM LAKE COEUR DALENE CAUSES PROLONGED BACKFLOW INTO THE ST MARIES AREA. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC009-055-210723- /O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/ /COEI1.1.SM.080520T1740Z.080523T1800Z.000000T0000Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE LAKE COEUR DALENE AT COEUR DALENE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM TUESDAY THE STAGE WAS 2132 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 2133 FEET * FORECAST...THE LAKE LEVEL WILL RISE ABOVE THE FLOOD STAGE OF 2133 FEET TODAY...AND CONTINUE RISING THROUGH FRIDAY. THE PEAK LAKE LEVEL IS EXPECTED TO OCCUR ON FRIDAY NEAR 2135 FEET. THE LAKE IS EXPECTED TO GRADUALLY FALL OVER THE WEEKEND AND INTO NEXT WEEK... BUT THE LAKE WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH THE END OF THE MONTH. * BOATERS SHOULD BE AWARE THAT WAKE RESTRICTIONS MAY BE IN EFFECT FOR LAKE COEUR DALENE. PLEASE CONTACT LOCAL AUTHORITIES BEFORE TAKING YOUR BOAT TO THE LAKE. $$ IDC055-079-210723- /O.CON.KOTX.FL.W.0001.000000T0000Z-080523T0118Z/ /CTLI1.1.SM.080516T2349Z.080519T1745Z.080522T1918Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM TUESDAY THE STAGE WAS 45.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER PEAKED NEAR 46 FEET ON MONDAY MORNING. THE RIVER IS EXPECTED TO REMAIN BETWEEN 45 AND 46 FEET THROUGH WEDNESDAY AFTERNOON. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE ON THURSDAY EVENING. * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR DALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC021-210723- /O.CON.KOTX.FL.W.0006.000000T0000Z-080523T2300Z/ /EASI1.1.SM.080519T0207Z.080521T1200Z.080523T1700Z.NR/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 9.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET * THE RIVER IS EXPECTED TO RISE TO 9.3 FEET ON WEDNESDAY MORNING. THE RIVER WILL LIKELY REMAIN ABOVE THE FLOOD STAGE OF 9 FEET THROUGH FRIDAY AFTERNOON. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$ IDC055-WAC063-210723- /O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/ /SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 27.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.3 FEET BY FRIDAY AFTERNOON. THE RIVER WILL GRADUALLY FALL THIS WEEKEND AND INTO NEXT WEEK...HOWEVER THE RIVER WILL REMAIN ABOVE THE FLOOD STAGE OF 27 FEET UNTIL LATE THIS MONTH. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ WAC007-210723- /O.CON.KOTX.FL.W.0003.000000T0000Z-080521T0925Z/ /STHW1.1.SM.080518T0022Z.080519T0615Z.080521T0325Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE STEHEKIN RIVER AT STEHEKIN * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM TUESDAY THE STAGE WAS 24.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET * THE STEHEKIN RIVER REACHED A MAXIMUM STAGE NEAR 25.6 FEET EARLY ON SUNDAY MORNING. THE RIVER WILL FALL BELOW THE FLOOD STAGE OF 24 FEET LATE TONIGHT. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$ WAC047-210722- /O.CON.KOTX.FL.W.0015.000000T0000Z-080523T0000Z/ /TONW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 14.2 FEET * NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS FORECAST TO REACH 14.5 FEET EARLY WEDNESDAY MORNING...WHICH IS WITHIN A HALF FOOT OF FLOOD STAGE. THE RIVER WILL BEGIN TO RECEDE ON WEDNESDAY AFTERNOON AND EVENING. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
000 WGUS86 KOTX 201940 CCA FLSOTX FLOOD STATEMENT...CORRECTED TONASKET IN HEADLINES NATIONAL WEATHER SERVICE SPOKANE, WA 1223 PM PDT TUE MAY 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES COEUR DALENE LAKE AT COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTY STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY OKANOGAN RIVER AT TONASKET MANY RIVERS IN THE INLAND NORTHWEST CONTINUE TO RUN HIGH AFTER A STRETCH OF VERY WARM WEATHER OVER THE WEEKEND. MUCH COOLER TEMPERATURES ARE EXPECTED FOR THE REMAINDER OF THE WEEK...BUT SOME RIVERS LIKE THE SPOKANE RIVER...ST JOE RIVER...AND LAKE COEUR DALENE WILL CONTINUE TO BE ABOVE FLOOD STAGE THROUGH LATE THIS MONTH. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC009-079-210723- /O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/ /SJMI1.2.SM.080517T1733Z.080522T1200Z.000000T0000Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 36.5 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.4 FEET BY THURSDAY MORNING. THE RIVER WILL BEGIN TO RECEDE ON THURSDAY NIGHT... BUT THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH EARLY JUNE. THE ST JOE RIVER AT ST MARIES WILL BE VERY SLOW TO RECEDE SINCE THE WATER FROM LAKE COEUR DALENE CAUSES PROLONGED BACKFLOW INTO THE ST MARIES AREA. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC009-055-210723- /O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/ /COEI1.1.SM.080520T1740Z.080523T1800Z.000000T0000Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE LAKE COEUR DALENE AT COEUR DALENE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM TUESDAY THE STAGE WAS 2132 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 2133 FEET * FORECAST...THE LAKE LEVEL WILL RISE ABOVE THE FLOOD STAGE OF 2133 FEET TODAY...AND CONTINUE RISING THROUGH FRIDAY. THE PEAK LAKE LEVEL IS EXPECTED TO OCCUR ON FRIDAY NEAR 2135 FEET. THE LAKE IS EXPECTED TO GRADUALLY FALL OVER THE WEEKEND AND INTO NEXT WEEK... BUT THE LAKE WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH THE END OF THE MONTH. * BOATERS SHOULD BE AWARE THAT WAKE RESTRICTIONS MAY BE IN EFFECT FOR LAKE COEUR DALENE. PLEASE CONTACT LOCAL AUTHORITIES BEFORE TAKING YOUR BOAT TO THE LAKE. $$ IDC055-079-210723- /O.CON.KOTX.FL.W.0001.000000T0000Z-080523T0118Z/ /CTLI1.1.SM.080516T2349Z.080519T1745Z.080522T1918Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM TUESDAY THE STAGE WAS 45.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER PEAKED NEAR 46 FEET ON MONDAY MORNING. THE RIVER IS EXPECTED TO REMAIN BETWEEN 45 AND 46 FEET THROUGH WEDNESDAY AFTERNOON. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE ON THURSDAY EVENING. * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR DALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC021-210723- /O.CON.KOTX.FL.W.0006.000000T0000Z-080523T2300Z/ /EASI1.1.SM.080519T0207Z.080521T1200Z.080523T1700Z.NR/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 9.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET * THE RIVER IS EXPECTED TO RISE TO 9.3 FEET ON WEDNESDAY MORNING. THE RIVER WILL LIKELY REMAIN ABOVE THE FLOOD STAGE OF 9 FEET THROUGH FRIDAY AFTERNOON. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$ IDC055-WAC063-210723- /O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/ /SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 27.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.3 FEET BY FRIDAY AFTERNOON. THE RIVER WILL GRADUALLY FALL THIS WEEKEND AND INTO NEXT WEEK...HOWEVER THE RIVER WILL REMAIN ABOVE THE FLOOD STAGE OF 27 FEET UNTIL LATE THIS MONTH. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ WAC007-210723- /O.CON.KOTX.FL.W.0003.000000T0000Z-080521T0925Z/ /STHW1.1.SM.080518T0022Z.080519T0615Z.080521T0325Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE STEHEKIN RIVER AT STEHEKIN * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM TUESDAY THE STAGE WAS 24.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET * THE STEHEKIN RIVER REACHED A MAXIMUM STAGE NEAR 25.6 FEET EARLY ON SUNDAY MORNING. THE RIVER WILL FALL BELOW THE FLOOD STAGE OF 24 FEET LATE TONIGHT. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$ WAC047-210722- /O.CON.KOTX.FL.W.0015.000000T0000Z-080523T0000Z/ /TONW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1223 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 14.2 FEET * NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS FORECAST TO REACH 14.5 FEET EARLY WEDNESDAY MORNING...WHICH IS WITHIN A HALF FOOT OF FLOOD STAGE. THE RIVER WILL BEGIN TO RECEDE ON WEDNESDAY AFTERNOON AND EVENING. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
000 WGUS86 KOTX 210408 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 908 PM PDT TUE MAY 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... STEHEKIN RIVER AT STEHEKIN AFFECTING CHELAN COUNTY SPOKANE RIVER AT SPOKANE AFFECTING SPOKANE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... COEUR DALENE LAKE AT COEUR DALENE AFFECTING BENEWAH AND KOOTENAI COUNTIES COEUR DALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH AND SHOSHONE COUNTIES THE RAPID SNOWMELT EXPERIENCED OVER THE PAST SEVERAL DAYS HAS EASED CONSIDERABLY DUE TO THE PASSAGE OF A STRONG COLD FRONT. THE WANING SNOWMELT WAS PARTIALLY OFFSET TODAY BY WIDESPREAD RAINFALL OF A QUARTER TO HALF INCH OVER MUCH OF NORTH IDAHO AND EXTREME EASTERN WASHINGTON. WIDESPREAD RAINS HAVE GENERALLY ENDED FOR THE NIGHT AND THIS COMBINED WITH THE SLOWING SNOWMELT WILL ALLOW MOST OF THE RIVERS TO EITHER MAINTAIN THEIR CURRENT LEVELS OR SLOWLY FALL THROUGH WEDNESDAY. THE ONLY EXCEPTIONS WILL OCCUR IN THE SLOWLY DRAINING LAKE COEUR DALENE SYSTEM IMPACTING THE LAKE LEVEL AS WELL AS THE SPOKANE AND ST. JOE RIVERS. MINOR RISES ARE ALSO EXPECTED ON THE MOYIE RIVER AT EASTPORT DUE TO HEAVIER RAINS OVER EXTREME NORTHERN IDAHO. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://AHPS2.WRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=OTX IDC009-079-211608- /O.CON.KOTX.FL.W.0002.000000T0000Z-000000T0000Z/ /SJMI1.2.SM.080517T1733Z.080522T1200Z.000000T0000Z.NO/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 08:45 PM TUESDAY THE STAGE WAS 36.7 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.4 FEET BY THURSDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 36.0 FEET...EXTENSIVE LOW LEVEL FLOODING IS LIKELY. SOME SECTIONS ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC009-055-211608- /O.CON.KOTX.FL.W.0012.000000T0000Z-000000T0000Z/ /COEI1.1.SM.080520T1805Z.080523T1800Z.000000T0000Z.NO/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR LAKE COEUR DALENE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 08:00 PM TUESDAY THE STAGE WAS 2133 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 2133 FEET * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 2135 FEET BY LATE FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$ IDC055-079-211608- /O.CON.KOTX.FL.W.0001.000000T0000Z-080523T0118Z/ /CTLI1.1.SM.080516T2349Z.080519T1745Z.080522T1918Z.NO/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE COEUR DALENE RIVER AT CATALDO * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 08:30 PM TUESDAY THE STAGE WAS 45.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET * AT 46.0 FEET...WATER MAY APPROACH THE I-90 EXIT NEAR CATALDO. COEUR DALENE RIVER ROAD AND LATOUR CREEK ROAD WILL BE INNUNDATED. $$ IDC021-211608- /O.CON.KOTX.FL.W.0006.000000T0000Z-080523T2300Z/ /EASI1.1.SM.080519T0207Z.080521T0245Z.080523T1700Z.NR/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE MOYIE RIVER AT EASTPORT * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 08:45 PM TUESDAY THE STAGE WAS 9.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$ IDC055-WAC063-211607- /O.CON.KOTX.FL.W.0013.000000T0000Z-000000T0000Z/ /SPOW1.1.SM.080520T1630Z.080524T0000Z.000000T0000Z.NR/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE SPOKANE RIVER AT SPOKANE * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 08:45 PM TUESDAY THE STAGE WAS 27.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.3 FEET BY FRIDAY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 28.0 FEET...FLOODING IN SECTIONS OF THE PEACEFUL VALLEY AND ALONG HARBOR ISLAND IS LIKELY. MINOR FLOODING ALONG UPRIVER DRIVE AND IN THE RIVERPOINT INDUSTRIAL AREA IS ALSO POSSIBLE. $$ WAC007-210925- /O.CON.KOTX.FL.W.0003.000000T0000Z-080521T0925Z/ /STHW1.1.SM.080518T0022Z.080519T0615Z.080521T0507Z.NO/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING CONTINUES FOR THE STEHEKIN RIVER AT STEHEKIN * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 08:30 PM TUESDAY THE STAGE WAS 24.1 FEET * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. $$ WAC047-210438- /O.CAN.KOTX.FL.W.0015.000000T0000Z-080523T0000Z/ /TONW1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 908 PM PDT TUE MAY 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE OKANOGAN RIVER NEAR TONASKET * AT 08:00 PM TUESDAY THE STAGE WAS 14.5 FEET * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CREST AROUND 14.8 FEET ON WEDNESDAY AFTERNOON AND THEN FALL WEDNESDAY NIGHT. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 20, 10:55 AM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 20, 10:55 AM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1055 AM PDT TUE MAY 20 2008 .SYNOPSIS... A TRANSITION TO A WETTER AND COOLER WEATHER PATTERN WILL BE IN FULL FORCE TODAY...WITH THIS UNSTABLE PATTERN LINGERING MUCH OF THE REST OF THE WEEK. THOUGH THE COOLER TEMPERATURES WILL PRODUCE LESS MOUNTAIN SNOW MELT RIVER RISES...EXPECT QUITE A BIT OF PRECIPITATION IN THE MOUNTAINS OF NORTH IDAHO AND FAR EASTERN WASHINGTON THROUGH WEDNESDAY MORNING. && .DISCUSSION... REST OF TODAY...A COLD FRONT IS PUSHING ACROSS CENTRAL WASHINGTON AND ADVANCING EAST THIS MORNING. A SWATH OF RAIN SHOWERS IS SPREADING NORTH...THUS FAR PRODUCING ABOUT TRACE TO A HUNDREDTH OF AN INCH PER PER HOUR. SOME INSTABILITY IN ADVANCE OF THIS FRONT HAS ALSO BEEN PRODUCING A FEW THUNDERSTORMS ACROSS NORTHEAST OREGON AND WEST-CENTRAL IDAHO. THESE ARE TRACKING NORTH NORTHEAST AND BRING THIS RISK INTO THE SOUTHEAST QUARTER OF THE CWA TODAY. THE UPPER TROUGH IS ALSO PIVOTING ONTO THE COAST AND THIS WILL BE THE FINAL IMPETUS TO SURGE THE COLD FRONT THROUGH THE REMAINDER OF THE CWA AND INCREASING THE LARGE-SCALE LIFT/DEEP OMEGA ACROSS THE EASTERN THIRD OF WA/NRN IDAHO. THIS IS EXPECTED TO INCREASE THE PRECIP RATES THIS AFTERNOON...BEFORE THE PRECIP BEGINS TO SHIFT PRIMARILY INTO IDAHO TOWARD EVENING AND DISSIPATE. TWEAK WERE MADE TO TEMPERATURES...ADJUSTING THEN DOWN A BIT ACROSS THE WESTERN CWA AND PUTTING TEMPERATURES ACROSS THE EASTERN CWA MORE IN LINE WITH CURRENT OBS. TEMPERATURES ACROSS THE EASTERN CWA ARE PROJECTED TO EITHER REMAIN LARGELY STEADY OR SLOWLY FALL THROUGH THE AFTERNOON. THE WESTERN CWA WILL HAVE BETTER OPPORTUNITY TO WARM UP SOME THIS AFTERNOON AS THE GREATER PRECIP FOCUS SHIFTS EAST AND SOME SUN BREAKS IN BEHIND THE COLD FRONT. WINDS ARE EXPECTED TO BECOME BREEZY THIS AFTERNOON AS WELL. /JCOTE && .AVIATION... A COLD FRONT PRESSING ACROSS THE AREA DURING THE DAY TUESDAY AND AND UPPER TROUGH MOVING IN BEHIND IT WILL PRODUCE AREAS OF LIGHT TO MODERATE RAIN ACROSS THE EASTERN TAF SITES (KGEG TO KCOE AND KPUW/KLWS). THE PRECIP WILL BE STEADIEST IN THE AFTERNOON HOURS AND COULD BE MODERATE TO HEAVY AT TIMES...AND REDUCE CIGS TO MVFR LEVELS. MORE SCT -SHRA ARE EXPECTED ACROSS THE WESTERN TAF SITES. ISOLATED THUNDERSTORMS ARE A RISK OVER THE EASTERN TAF SITES...BUT AS A WHOLE THE OVERALL BEST RISK FOR THUNDER IS EXPECTED TO REMAIN SOUTHEAST OF TAF SITES. LOOK FOR A REDUCTION IN THE PRECIP RISK FROM THE WEST LATER THIS AFTERNOON (TOWARD 21-22Z) AND OVER THE EASTERN TAF SITES IN THE EARLY EVENING (00-04Z)...WITH IMPROVING SKIES. BREEZY CONDITIONS WILL BE FOUND WITH AND BEHIND THE COLD FRONT THIS AFTERNOON...DECREASING SOME IN THE EVENING/OVERNIGHT. WITH THE RAIN ON TUESDAY (ADDING BL MOISTURE) AND THE ENERGY PIVOTING AROUND THE UPPER TROUGH AND LOW LEVEL SWLY FLOW OVERNIGHT...SOME CLOUD RE-DEVELOPMENT IS PROJECTED WHICH COULD PRODUCE SOME LCL MVFR CIGS TOWARD WEDNESDAY MORNING. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 62 43 59 42 65 46 / 90 40 20 10 10 30 COEUR DALENE 62 44 59 42 66 42 / 100 50 30 20 20 30 PULLMAN 65 42 58 41 64 45 / 90 40 30 20 20 30 LEWISTON 68 47 63 47 69 49 / 80 30 20 20 20 20 COLVILLE 62 43 62 42 68 45 / 90 30 20 20 20 30 SANDPOINT 62 43 59 41 64 43 / 90 50 30 20 20 50 KELLOGG 62 40 53 41 60 42 / 100 60 40 30 30 40 MOSES LAKE 69 44 68 47 74 50 / 40 10 10 10 10 10 WENATCHEE 70 45 67 48 72 51 / 40 10 10 10 10 10 OMAK 68 43 67 45 73 47 / 50 10 10 10 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 20, 6:24 AM PDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 624 AM PDT TUE MAY 20 2008 IDZ001>004-026-027-WAZ031-032-037-038-041>043-211330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY- 624 AM PDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WIDESPREAD SOAKING RAIN EVENT FOR EXTREME EASTERN WASHINGTON AND ALL OF NORTH IDAHO IS EXPECTED. THE IMPACT OF THIS PRECIPITATION WILL BE TO EITHER SLOW THE RATE OF FALL OF STREAMS THAT HAVE ALREADY CRESTED OR PRODUCE FURTHER RISES AND HIGHER PEAK CRESTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ033>036-044-211330- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WATERVILLE PLATEAU- 624 AM PDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:39 PM PDT | River Flood Warning | OTX | Spokane | 17 days |
Nearby
River Flood Warnings in Washington, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.